Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 6, 2008, 11:32 PM CDT for 6 counties in Arkansas; Bowie County, Cass County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2008, 11:32 PM CDT (04:32 UTC)
- Expired
- Oct 7, 2008, 3:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2345 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 070432
FFWSHV
ARC057-061-073-081-091-133-TXC037-067-070830-
/O.NEW.KSHV.FF.W.0064.081007T0432Z-081007T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT MON OCT 6 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...NEW
BOSTON...
CASS COUNTY IN NORTHEAST TEXAS...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF MINERAL SPRINGS...
NORTH CENTRAL LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF ASHDOWN...
NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF TEXARKANA...
EXTREME SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 330 AM CDT
* AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM TRAINING THUNDERSTORM OVER THE WARNED AREA.
RADAR ESTIMATES THAT 4-5 INCHES OF RAIN HAS FALLEN OVER IN SOME
AREAS OVER THE PAST 3 HOURS...MAINLY FROM MARIETTA...TO SIMS...TO
TEXARKANA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDWATER...
NASH...MAUD...HOOKS...DE KALB...WILTON...WASHINGTON...TOLLETTE...
PERRYTOWN...OGDEN...FULTON AND BLEVINS
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3399 9364 3397 9361 3397 9353 3395 9351
3395 9350 3397 9349 3396 9348 3349 9349
3290 9463 3354 9465 3399 9367
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 9:00 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 6, 9:00 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT MON OCT 6 2008 .DISCUSSION... WV IMAGERY SHOWS UPPER TROUGH CENTERED OVER NRN KS AND EXTENDING INTO CENTRAL TEXAS...W/ASSOCIATED FRONT/DRYLINE FROM KDRT-KSPS ACCORDING TO LATEST SFC ANALYSIS. LATEST RAOB ANALYSIS FROM KSHV SHOWS AMS HAS DESTABILIZED QUITE A BIT OVER THE LAST 24HRS...W/SB CAPES IN EXCESS OF 2000J/KG. WET-BULB ZEROES ARE STILL A LITTLE HIGH...WHICH PROBABLY EXPLAINS THE DEARTH OF HAIL REPORTS OVER THE LAST FEW HRS. HOWEVER...THIS SHOULD COME DOWN DURING THE NEXT FEW HRS AS TROUGH AXIS APPROACHES AND LR/S INCREASE IN THE MID/UPPER LEVELS AND FURTHER DESTABILIZATION TAKES PLACE. CAN/T RULE OUT AN ISOLATED TORNADO...AS 0-1KM SHEAR/HELICITIES REMAIN MARGINALLY FAVORABLE...ESPECIALLY TO THE NW. WE/LL MAKE ONLY MINOR TWEAKS TO 1ST PD FORECAST...AS GRIDS COVER ALL THIS REASONABLE WELL...AND WILL UPDATE MAINLY TO MESH W/CURRENT OBSERVATIONS. UPDATES OUT SHORTLY. && .AVIATION... TSRA ACTIVITY CONTINUES ACROSS THE I30 CORRIDOR...TXK HAS CARRIED IFR CONDITIONS DURING RAIN ACTIVITY BUT MVFR HAS PREVAILED. ELSEWHERE ACROSS THE AREA VFR CONDITIONS HAVE PREVAILED THIS EVENING. TSRA ACTIVITY IS EXPECTED TO CONTINUE TO SPREAD INTO THE SOUTHERN HALF OF THE AREA DURING THE OVERNIGHT HOURS...THUS TEMPO TSRA WILL REMAIN COMMON IN 06Z TAFS. FOR THE MOST PART MVFR TO VFR CONDITIONS WILL PREVAIL...BUT IFR WHEN TSRA MOVE OVER TERMINALS. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 78 56 77 53 / 70 50 20 10 0 MLU 68 76 57 75 56 / 70 60 40 10 0 DEQ 68 75 58 75 48 / 70 40 20 10 0 TXK 67 77 55 76 50 / 70 50 20 10 0 ELD 69 75 56 76 54 / 70 70 40 10 0 TYR 69 78 54 79 50 / 70 30 10 10 0 GGG 70 78 55 79 51 / 70 40 10 10 0 LFK 70 79 54 79 53 / 70 40 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/44
Hazardous weather outlook, Oct 6, 12:00 PM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON OCT 6 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL SPREAD EAST NORTHEAST ACROSS SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS TODAY...JUST AHEAD OF A STRONG UPPER TROUGH OF LOW PRESSURE THAT WILL SLOWLY PROGRESS EAST ACROSS THE CENTRAL AND SOUTHERN PLAINS. THESE SHOWERS AND EMBEDDED THUNDERSTORMS WILL THEN SHIFT ACROSS THE REMAINDER OF SOUTHWEST ARKANSAS AND NORTH LOUISIANA TONIGHT. CLOUD COVER WILL LIMIT SURFACE HEATING OVER EAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS THIS AFTERNOON...RESULTING IN LOWER SURFACE BASED INSTABILITY. HOWEVER...ANY BREAKS IN THE CLOUD COVER IN THIS MODERATE SHEAR ENVIRONMENT COULD ENHANCE THE INSTABILITY...AND THUS RESULT IN THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THESE AREAS. SHOULD ANY SEVERE THUNDERSTORMS DEVELOP...LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. IN ADDITION...BRIEF HEAVY RAINFALL MAY ACCOMPANY THE STRONG STORMS THIS AFTERNOON AND TONIGHT MAINLY WEST OF AN EL DORADO ARKANSAS...TO HOMER AND MANSFIELD LOUISIANA LINE. RAINFALL AMOUNTS THROUGH TUESDAY WILL RANGE FROM A HALF INCH...TO TWO INCHES BEFORE THE RAIN DIMINISHES FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF THE REGION TUESDAY MORNING...ALONG AND AHEAD OF A COLD FRONT THAT WILL SHIFT SOUTHEAST THROUGH THE AREA. THESE SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST LATE IN THE DAY...AS COOLER AND DRIER AIR SPREADS SOUTHEAST BEHIND THE FRONT. WHILE AN ISOLATED STRONG STORM CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...GUSTY WINDS TO NEAR 40 MPH...SMALL HAIL...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SEVERE THUNDERSTORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
In the hours before
Local storm report, Oct 6, 6:03 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 PM CDT MON OCT 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 13 SSW FOUKE 33.09N 93.97W
10/06/2008 E0.75 INCH MILLER AR PUBLIC
1 MI. W OF DODDRIDGE.
&&
JDLocal storm report, Oct 6, 10:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 PM CDT MON OCT 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 11 NW JACKSONVILLE 32.08N 95.39W
10/06/2008 CHEROKEE TX LAW ENFORCEMENT
POWER LINES DOWNED SOUTH BOUND FROM SMITH COUNTY ON FM
346.
0957 PM FUNNEL CLOUD 12 S TYLER 32.15N 95.30W
10/06/2008 SMITH TX LAW ENFORCEMENT
NEAR BULLARD ALONG HIGHWAY 69 AND FM 2493.
&&
STAPLETONLocal storm report, Oct 6, 10:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 PM CDT MON OCT 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM NON-TSTM WND DMG 14 NE TYLER 32.47N 95.13W
10/06/2008 SMITH TX LAW ENFORCEMENT
ONE TREE DOWN ON CR 363 OUTSIDE OF WINONA.
&&
STAPLETONThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:54 PM CDT | Flash Flood Warning | SHV | Nevada | 4 hr |
| Oct 6, 9:10 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 65 min |
| Oct 6, 9:17 PM CDT | Tornado Warning | SHV | Cherokee, Smith | 58 min |
Nearby
Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.